Whens the best time to take a pregnancy test??

Patient

Q: Ive been on the pill for 4 years now and i had my usual 7 pill free days with my usual withdrawl bleed (21st - 26th july), i should of restarted my pill on the 26th. But due to moving house i completely forgot to restart my pack and ended up taking it 7 days late. On the 1st august i experienced abit of bleeding, it was red and was there when i wiped an didnt look anything like period blood and it went just as quickly as it appeared and i havent had any since. I didnt know whether the bleed was breakthrough bleeding from missing my pill or whether it was implantation bleeding. in the last couple of days ive been having pains in my breasts, not incrediably tender but aching an stabbing pains, Ive also been feeling slightly sickly in my tummy. The thing is ive just been told i have to go have a bone scan in a week and on the letter it says its very dangerous if your pregnant for the baby. If it was any other time i would leave it and wait and see but i dont want to take the risk ive looked on the internet an most sites say so many days after ovulation but obviously i dont know when i ovulated so i dont know how long to wait til i will get a proper result. any help would be brilliant if you need any more imformation just ask

Doctor

A:   I understand your concern about possible pregnancy. Certainly it is not a good idea to miss so many days of your contraceptive pills since retaking them once your new cycle started would only cause hormonal imbalance and breakthrough bleeding.
The symptoms that you have at the moment could be explained by your hormonal imbalance but also might be explained by early symptoms of pregnancy since apparently you started taking your contraceptive pills again around the time of your ovulation days. I would suggest you to keep taking your pills and if your menses don’t show in your due date take a pregnancy test a couple of days after.

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews